Differential geometry
Moser-type results in Riemannian product spaces
Comptes Rendus. Mathématique, Volume 353 (2015) no. 11, pp. 1017-1021.

In this short paper, as applications of the well-known generalized maximum principle of Omori–Yau, we obtain new extensions of a classical theorem due to Moser [8]. More precisely, under suitable constraints on the norm of the gradient of the smooth function u that defines an entire CMC graph Σ(u) constructed over a fiber Mn of a Riemannian product space of the type R×Mn, we show that u must actually be constant.

Dans cette courte Note, nous obtenons de nouvelles extensions d'un théorème classique de Moser [8] comme application du principe bien connu du maximum généralisé de Omori–Yau. Plus précisément, soit u une fonction lisse définissant un graphe Σ(u) entier, CMC, construit sur une fibre Mn d'un espace produit de Riemann du type R×Mn. Nous montrons alors que, sous des contraintes convenables sur la norme du gradient de u, cette fonction doit en fait être constante.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2015.09.001
Keywords: Riemannian product spaces, Complete hypersurfaces, Mean curvature, Angle function, Entire graphs
Oliveira, Arlandson M.S. 1; de Lima, Henrique F. 1

1 Departamento de Matemática, Universidade Federal de Campina Grande, 58429-970 Campina Grande, Paraíba, Brazil
@article{CRMATH_2015__353_11_1017_0,
     author = {Oliveira, Arlandson M.S. and de Lima, Henrique F.},
     title = {Moser-type results in {Riemannian} product spaces},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {1017--1021},
     publisher = {Elsevier},
     volume = {353},
     number = {11},
     year = {2015},
     doi = {10.1016/j.crma.2015.09.001},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2015.09.001/}
}
TY  - JOUR
AU  - Oliveira, Arlandson M.S.
AU  - de Lima, Henrique F.
TI  - Moser-type results in Riemannian product spaces
JO  - Comptes Rendus. Mathématique
PY  - 2015
SP  - 1017
EP  - 1021
VL  - 353
IS  - 11
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2015.09.001/
DO  - 10.1016/j.crma.2015.09.001
LA  - en
ID  - CRMATH_2015__353_11_1017_0
ER  - 
%0 Journal Article
%A Oliveira, Arlandson M.S.
%A de Lima, Henrique F.
%T Moser-type results in Riemannian product spaces
%J Comptes Rendus. Mathématique
%D 2015
%P 1017-1021
%V 353
%N 11
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2015.09.001/
%R 10.1016/j.crma.2015.09.001
%G en
%F CRMATH_2015__353_11_1017_0
Oliveira, Arlandson M.S.; de Lima, Henrique F. Moser-type results in Riemannian product spaces. Comptes Rendus. Mathématique, Volume 353 (2015) no. 11, pp. 1017-1021. doi : 10.1016/j.crma.2015.09.001. http://www.numdam.org/articles/10.1016/j.crma.2015.09.001/

[1] Alías, L.J.; Dajczer, M.; Ripoll, J. A Bernstein-type theorem for Riemannian manifolds with a Killing field, Ann. Glob. Anal. Geom., Volume 31 (2007), pp. 363-373

[2] Bernstein, S. Sur une théorème de géometrie et ses applications aux équations dérivées partielles du type elliptique, Commun. Soc. Math. Kharkov, Volume 15 (1914), pp. 38-45

[3] Bombieri, E.; de Giorgi, E.; Giusti, E. Minimal cones and the Bernstein problem, Invent. Math., Volume 7 (1969), pp. 243-268

[4] Caminha, A.; de Lima, H.F. Complete vertical graphs with constant mean curvature in semi-Riemannian warped products, Bull. Belg. Math. Soc. Simon Stevin, Volume 16 (2009), pp. 91-105

[5] de Giorgi, E. Una estensione del teorema di Bernstein, Ann. Sc. Norm. Super. Pisa, Cl. Sci., Volume 19 (1965), pp. 79-85

[6] Fleming, W.H. On the oriented Plateau problem, Rend. Circ. Mat. Palermo, Volume 11 (1962), pp. 69-90

[7] Hopf, E. On S. Bernstein's theorem on surfaces z(x,y) of nonpositive curvature, Proc. Amer. Math. Soc., Volume 1 (1950), pp. 80-85

[8] Moser, J. On Harnack's theorem for elliptic differential equations, Commun. Pure Appl. Math., Volume 14 (1961), pp. 577-591

[9] Omori, H. Isometric immersions of Riemannian manifolds, J. Math. Soc. Jpn., Volume 19 (1967), pp. 205-214

[10] O'Neill, B. Semi-Riemannian Geometry with Applications to Relativity, Academic Press, London, 1983

[11] Rosenberg, H. Minimal surfaces in M2×R, Ill. J. Math., Volume 46 (2002), pp. 1177-1195

[12] Rosenberg, H.; Schulze, F.; Spruck, J. The half-space property and entire positive minimal graphs in M×R, J. Differ. Geom., Volume 95 (2013), pp. 321-336

[13] Salavessa, I. Graphs with parallel mean curvature, Proc. Amer. Math. Soc., Volume 107 (1989), pp. 449-458

[14] Simons, J. Minimal varieties in Riemannian manifolds, Ann. Math., Volume 88 (1968), pp. 62-105

[15] Yau, S.T. Harmonic functions on complete Riemannian manifolds, Commun. Pure Appl. Math., Volume 28 (1975), pp. 201-228

Cited by Sources: